Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 1, 2021, 9:27 PM CDT for Hinds County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 9:27 PM CDT (02:27 UTC)
- Expired
- Jul 1, 2021, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WWUS84 KJAN 020227
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
927 PM CDT Thu Jul 1 2021
MSZ042-047-048-020315-
Warren MS-Hinds MS-Yazoo MS-
927 PM CDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO AND NORTHWESTERN HINDS COUNTIES UNTIL 1015 PM
CDT...
At 927 PM CDT, Meteorologists were tracking a strong thunderstorm
over Phoenix, or 15 miles east of Redwood, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Brownsville around 1000 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3261 9057 3254 9045 3249 9045 3249 9037
3247 9034 3235 9043 3251 9069
TIME...MOT...LOC 0227Z 305DEG 16KT 3254 9055
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:13 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 7:13 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 713 PM CDT Thu Jul 1 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions were observed at 2330Z but scattered SHRA/TSRA were noted on local radar across the nw with isolated coverage elsewhere. Additional TSRA coverage is expected from the nw this evening. VFR conditions wl continue until after 09Z Fri away from TSRA. After 09Z MVFR cigs along with vsby restrictions are expected to develop from the nw ahead of a cold front that will drop into the area Friday. IFR/MVFR cigs along with -RA and scattered TSRA wl spread south through the day along and ahead of the cold front. /22/ && .DISCUSSION... Tonight through Friday: The forecast for active weather over the ArkLaMiss region in the next 24+ hours is still on track as seasonably strong cyclonic vorticity advection associated with an impressive mid/upper level trough crosses the forecast area. The current summer airmass is supporting disorganized diurnal shower and thunderstorm activity, but storms north of the area are more in association with the upper trough, and there could be an increasing thunderstorm threat related to this along the Highway 82 corridor as we go into the evening hours. Having said that, the bulk of guidance suggest we'll see the most pronounced thunderstorm threat for northern/central portions of the area as we approach Friday morning - continuing through Friday afternoon mainly along/south of the I-20 corridor. Instability is still forecast to be too marginal to support severe weather due to less favorable timing and weak lapse rates. Also, storms with locally intense rainfall rates supporting 1 to 2 inch rainfall amounts are expected, but a steady southward progression of the CVA and surface front should help to minimize heavy rainfall duration and therefore mitigate the concern for flash flooding. So will continue to hold off on severe/FF mentions in HWO/graphics. /EC/ Saturday through Thursday: After the cold front pushes south of our area by Saturday morning, most of the deeper moisture and instability will be focused along the Gulf Coast. It will be possible for some showers or thunderstorms to develop in far southern portions of our area Saturday afternoon and again Sunday afternoon, as afternoon sea breezes enhance convergence with the fading frontal boundary. Temperatures should be near seasonal normal values and humidity a little drier to the north of the front. For the early to mid parts of the work week, expect returning humidity and rain chances as the front washes out and a general trough develops aloft between the strong western CONUS ridge and Bermuda High over the western Atlantic and eastern Gulf of Mexico. There is still some uncertainties with the expected evolution of now Tropical Storm Elsa as it moves through the Caribbean, but at this time no direct impacts are anticipated in the ArkLaMiss region. Continue to monitor updates from the National Hurricane Center, the NWS forecast offices, and your trusted local media if planning to travel through the Southeastern U.S. in the next week. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 87 70 87 / 36 92 35 17 Meridian 71 84 69 88 / 36 92 32 12 Vicksburg 75 88 71 88 / 39 90 39 19 Hattiesburg 73 87 72 88 / 30 95 62 49 Natchez 74 86 72 86 / 39 94 62 41 Greenville 73 86 66 85 / 54 70 10 3 Greenwood 73 87 65 88 / 64 76 10 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/22/EC
Hazardous weather outlook, Jul 1, 2:50 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 250 PM CDT Thu Jul 1 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 250 PM CDT Thu Jul 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 1, 9:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
927 PM CDT Thu Jul 1 2021
MSZ042-047-048-020315-
Warren MS-Hinds MS-Yazoo MS-
927 PM CDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHWESTERN YAZOO AND NORTHWESTERN HINDS COUNTIES UNTIL 1015 PM
CDT...
At 927 PM CDT, Meteorologists were tracking a strong thunderstorm
over Phoenix, or 15 miles east of Redwood, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Brownsville around 1000 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3261 9057 3254 9045 3249 9045 3249 9037
3247 9034 3235 9043 3251 9069
TIME...MOT...LOC 0227Z 305DEG 16KT 3254 9055
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:31 AM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Jul 2, 11:15 AM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Jul 2, 12:18 PM CDT | Special Weather Statement | JAN | Smith | 27 min |
| Jul 2, 12:41 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.